MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SP*2 DISTAL FEM CUTTING BLOCK; RESECTION BLOCKS/DEVICES

DEPUY ORTHOPAEDICS INC US SP*2 DISTAL FEM CUTTING BLOCK; RESECTION BLOCKS/DEVICES
Catalog Number 966115
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pin pump when used to remove the pins does not have good grip.There was no delay or patient consequence.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Based on further analysis it was determined there are no allegations or failures against the sp*2 femoral impactor or sp*2 distal fem cutting block.Further updates will only be provided if additional information is received that changes the regulatory determination.
 
Event or Problem Description
Additional information received: a.Did the instrument break into 2 or more pieces? the femoral impactor was disassembled into two pieces, which were impacted and with this the femoral impactor was reunited.B.Was there any surgical delay related to the event? no, there was no delay or alteration in surgical times related to the reported event.C.Was there any accusation with the cutting block? the only accusation made was the one reported in the report "the pin remover when used to remove the pins does not have a good grip".
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, d4 (lot) corrected: d4 (primary udi number), h1 and h6 (medical device problem code) if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because lot code provided is not a valid finished goods lot.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: at the beginning of the day wet equipment is evident, this is reported to the instrumentator and the specialist about the novelty.The specialist decides to work with the team thus, intra-surgically two new features are presented 1- the femoral impactor was disarmed into two pieces which were impacted and with this it was possible to join again, 2- the pin pump when used to remove the pins does not have good grip and together with the specialist should have used a rochester to replace this instrument and so continue with the surgery, 3- twisted femoral fixation pins were evidenced.There were no discomfort on the part of the specialist, the times of the surgery were not affected, nor was the patient affected and the surgery successfully completed, it is left report in the case report and by this means.The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.Visual analysis of the photos revealed no defects or evidence of a device nonconformance that could have contributed to the reported event were observed.Additionally, functionality issues cannot be assessed through a photo investigation.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the sp*2 distal fem cutting block would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because lot code provided is not a valid finished goods lot.

Common Device Name
RESECTION BLOCKS/DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key19991865
Report Number1818910-2024-17485
Device Sequence Number12869985
Product Code HTZ
UDI-Device Identifier10603295246862
UDI-Public(01)10603295246862(10)BTB-DUMMY
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number966115
Device Lot NumberBTB-DUMMY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer08/16/2024
09/16/2024
11/05/2024
03/03/2025
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date08/23/2024
09/20/2024
11/06/2024
03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown